Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

47 years old. Having irregular periods. Noticed black clotty discharge. Should I be concerned?

User rating for this question
Very Good
Answered by
Practicing since : 2004
Answered : 816 Questions
I am 47 & have irregular periods & believe it is due to the beginning process of menopause - today was day 1 of what I thought was going to be the beginning of my period which I have not had in 2 - 3 months - but I am only seeing what is usually the end & am noticing a very black clotty discharge. Is there any cause for alarm (Please note - when turning left to get out of the van today I had a very sharp pain on the left side under by chest)
Posted Thu, 11 Oct 2012 in Menstruation and Miscarriage
Answered by Dr. Monika Choudhary 42 minutes later
Thanks for posting your query.
From premenopause to menopausal phase periods keep on decreasing & decreasing & finally get stopped. If there occurs excessive bleeding in this phase then it is a matter of worry.
you are going in right direction & no need to worry.
Pain on left side under chest is a different matter, it can be related to cardiac problem or muscular; for that consult your physician & get ECG done.

I hope your query has been answered. I will be happy to solve your further queries. In case you are satisfied with my answer, please close the discussion and put a rating for it.

Dr.Monika Choudhary
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor